Advertisement

Reactions Weekly

, Volume 1761, Issue 1, pp 303–303 | Cite as

Phenobarbital/quinidine

Cardiac toxicities and hindered serum quinidine concentration: 3 case reports
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug interaction

In a study of four patients, three patients (2 boys and 1 girl) aged aged 15 months−3 years were described, who developed cardiac toxicities presenting as ventricular tachycardia, QTc prolongation or ECG abnormalities, during off label treatment with quinidine for epilepsy of infancy with migrating focal seizures (EIMFS). Additionally, two of these three patients exhibited hindered serum quinidine concentration due to concomitant administration of quinidine and phenobarbital [routes not stated; not all time to reactions onsets and outcomes stated].

Patient 1: The 15-month-old boy developed ventricular tachycardia and QTc prolongation during treatment with quinidine. The boy was diagnosed with EIMFS at the age of 1 month. He received levetiracetam and potassium...

Reference

  1. Yoshitomi S, et al. Quinidine therapy and therapeutic drug monitoring in four patients with KCNT1 mutations. Epileptic Disorders 21: 48-54, No. 1, 1 Feb 2019. Available from: URL: http://doi.org/10.1684/epd.2019.1026 - Japan

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations